MAUDE Adverse Event Report: ALPHATEC SPINE INC POLYAXIAL SCREW REMOVER (STAINLESS STEEL); HXX

ALPHATEC SPINE INC POLYAXIAL SCREW REMOVER (STAINLESS STEEL); HXX
Model Number 62941
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation possible at this time.Multiple attempts to obtain the instrument in question have been unsuccessful.Upon the receipt of additional information and/or the return of the device, a follow-up report will be submitted.The detached section which remains entrapped within the implanted polyaxial screw, is approximately.185" in length and is manufactured from 17-4 (stainless steel).The raw material is processed and certified according to astm a564 standards.
 
Event or Problem Description
The distal tip of a polyaxial screw remover broke off during an explant.The detached tip remains positioned within the head of the polyaxial screw, implanted within the patient.

Brand Name
POLYAXIAL SCREW REMOVER (STAINLESS STEEL)
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8678560
Report Number2027467-2019-00030
Device Sequence Number2003968
Product Code HXX
UDI-Device Identifier00844856006102
UDI-Public(01)00844856006102(10)7588602
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62941
Device Catalogue Number62941
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;